MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION RADIATION STERILIZED EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION RADIATION STERILIZED EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2N1191
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Alternate reporter phone number (cell): (b)(6).Device manufacturer address: (b)(4).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
A pediatric patient experienced a blood loss during an overnight infusion of intralipids and total parenteral nutrition using a y-type catheter extension set.The caregiver reported the tubing was not cut or sliced, however, ¿appeared to have broken¿.The caregiver noted it was unknown how long the pump was not infusing as the event occurred overnight while the patient was sleeping.The amount of blood loss was unknown.The patient presented to the emergency room and required a blood transfusion.The patient was not hospitalized for the event.At the time of this report the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: the actual device was not available; however, a photograph of the sample was provided for evaluation.Visual inspection of the provided photo was performed.The reported event was not observed as the provided picture was not clear and showed blood visible on the device.The reported condition was not verified.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
RADIATION STERILIZED EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key10005757
Report Number1416980-2020-02415
Device Sequence Number741987
Product Code FPA
UDI-Device Identifier00085412004532
UDI-Public(01)00085412004532
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K811078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Catalogue Number2N1191
Device Lot NumberR19I16055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR